Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 52, NWS New Orleans, LA

October 19, 2006Wilkinson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Oct 19, 2006, 8:46 AM CDT for Wilkinson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 8:46 AM CDT (13:46 UTC)
Expired
Oct 19, 2006, 9:15 AM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 19, 6:31 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 191346
TORLIX
MSC157-191415-
/O.NEW.KLIX.TO.W.0052.061019T1346Z-061019T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 AM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 915 AM CDT

* AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FORT
  ADAMS...OR ABOUT 18 MILES NORTHEAST OF SIMMESPORT...MOVING EAST AT
  45 MPH.

* THE TORNADO IS WILL BE NEAR...
  WOODVILLE BY 900 AM CDT

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3118 9165 3101 9159 3110 9110 3128 9114

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 19, 4:11 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Oct 19, 4:11 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 AM CDT THU OCT 19 2006

.DISCUSSION...MOST OF THE FORECAST AREA SHOULD BE SET FOR ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TODAY. THE ADVERTISED COLD
FRONT IS CURRENTLY MAKING ITS WAY THROUGH SOUTHEAST TX AND JUST
INTO NORTHWEST LA THIS MORNING. SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ALONG AND AHEAD OF THIS BOUNDARY AS IT MOVES EASTWARD.
THE AIRMASS IN PLACE ACROSS THE CWA/PWA IS WELL SATURATED ALTHOUGH
INSTABILITY IS MARGINAL RIGHT NOW. AIRMASS DESTABILIZATION THOUGH
SHOULD BEGIN RAPIDLY AFTER DAYBREAK AS THE COLD FRONT CLOSES IN ON
THE FORECAST AREA. FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER
LEVEL JET LOOKS TO BE POSITIONED ALONG THE NORTHERN PERIPHERY OF
THE FRONT CLOSER TO WESTERN LA. THIS WOULD PROVIDE SUFFICIENT
FORCING ALOFT TO SUPPORT SOME ECHO TRAINING AHEAD OF THE FRONT.
THIS AXIS LOOKS TO SKIRT PASS THE NORTHWEST HALF OF THE FORECAST
AREA THIS MORNING IN GOOD PROXIMITY WHERE THE FFA IS IN EFFECT.
SHEAR PROFILES ACROSS THE AREA ALSO SUGGEST MOST OF THE CONVECTION
SHOULD TREND MORE LINEAR IN NATURE WITH THE PRIMARY THREAT BEING
DAMAGING STRAIGHT LINE WINDS. THE COLD FRONT LOOKS TO PUSH THROUGH
MOST OF THE FORECAST AREA LATER THIS MORNING AND THIS AFTERNOON
WITH THE BETTER UPPER FORCING SHEARING NORTHWARD TOWARD NORTHERN
MS. THIS WOULD MEAN THE BEST CHANCE FOR STRONGER THUNDERSTORMS AND
POSSIBLE FLOODING IS DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS. THE FRONT THEN LOOKS TO CLEAR THE FORECAST AREA THIS
EVENING AS IS MOVES TOWARD THE NORTHEAST GULF.

AFTER TODAY...THE AREA SHOULD SEE A BRIEF COOL DOWN AS HIGH
PRESSURE MOVES ACROSS THE SOUTHEAST STATES WITH THE UPPER FLOW
PATTERN TRENDING MORE ZONAL. THE SURFACE HIGH THEN MAKES ITS WAY
TOWARD THE ATLANTIC BASIN BY SUN WITH AS THE NEXT FRONTAL SYSTEM
APPROACHES FROM THE WEST. THIS BOUNDARY LOOKS TO GET A GOOD SURGE
OF MODIFIED CANADIAN AIR AS A BROAD UPPER TROUGH SWINGS THROUGH
THE UPPER MISSISSIPPI AND GREAT LAKES VALLEYS. THIS SHOULD ALLOW A
LARGE DOME OF HIGH PRESSURE TO SETTLE INTO THE SOUTHEAST STATES AS
THE NEW WORK WEEK BEGINS. THIS SHOULD ALSO PROVIDE A NICE FEEL FOR
FALL BEFORE YET ANOTHER COLD FRONT APPROACHES THE AREA BY WED.
&&

.MARINE...SOUTH TO SOUTHWEST WINDS WILL BE INCREASING THIS MORNING
OVER THE COASTAL WATERS AS THE COLD FRONT APPROACHES AND SMALL
CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON. A SMALL CRAFT
ADVISORY WILL THEN BE IN EFFECT TONIGHT AS STRONG WINDS OUT OF THE
NORTHWEST DEVELOP BEHIND THE PASSING FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB  78  52  70  47 /  90  20  10   0
BTR  79  53  71  49 /  90  20  10  10
MSY  84  60  71  58 /  70  30  10  10
GPT  82  59  71  52 /  60  30  10   0
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ034-LAZ035-LAZ036-
     LAZ037-LAZ038-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
     FOR GMZ530-GMZ550-GMZ555-GMZ570-GMZ575.
MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ068-MSZ069-MSZ070-
     MSZ071.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
     FOR GMZ530-GMZ550-GMZ555-GMZ570-GMZ575.

&&

09
Hazardous weather outlook, Oct 19, 6:45 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 AM CDT THU OCT 19 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191700-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
645 AM CDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...A TORNDAO WATCH IS IN EFFECT FOR PORTIONS OF SOUTH-CENTRAL AND
SOUTHEAST LOUISIANA AND FOR PORTIONS OF SOUTHERN MISSISSIPPI...
...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTH-CENTRAL
LOUISIANA AND FOR SOUTHWEST MISSISSIPPI THROUGH THIS AFTERNOON...

.THUNDERSTORMS...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT
MOVES THROUGH THE OUTLOOK AREA. THE PRIMARY HAZARDS WITH THESE
THUNDERSTORMS ARE ISOLATED TORNADOES...DAMAGING WIND GUSTS...VERY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. PONDING ON
ROADS AND IN LOW LYING AREAS IS ALSO POSSIBLE WITH THE HEAVY
RAINFALL.

.MARINE HAZARDS...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF COASTAL WATERS
AND TIDAL LAKES TONIGHT. STRONG NORTHWEST WINDS AROUND 20 TO 25
KNOTS ARE EXPECTED TO DEVELOP BEHIND THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY AND SATURDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE ON SUNDAY AS ANOTHER COLD FRONT
MOVES THROUGH THE REGION.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY. IN ADDITION...FIRST RESPONSE AGENCIES
ARE REQUESTED TO RELAY ANY SEVERE WEATHER OR FLOODING REPORTS TO THE
NATIONAL WEATHER SERVICE WHEN TIME PERMITS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:56 AM CDTSevere Thunderstorm WarningLIXWilkinson64 min
Oct 19, 9:15 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson30 min
Oct 19, 12:14 PM CDTTornado WarningLIXPearl River31 min
Oct 19, 1:01 PM CDTSevere Thunderstorm WarningLIXHarrison29 min
Oct 19, 1:38 PM CDTSevere Thunderstorm WarningLIXJackson37 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.